Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 309, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2004, 8:38 PM CDT for 4 counties in Tennessee. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2004, 8:38 PM CDT (01:38 UTC)
- Expired
- Oct 18, 2004, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 9:12 PM CDT | TSTM WND DMG | 2 N Paris, TN | *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR. |
| Oct 18, 9:12 PM CDT | TSTM WND DMG | 2 N Paris, TN | *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR. |
| Oct 18, 9:12 PM CDT | TSTM WND DMG | 2 N Paris, TN | *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR. |
| Oct 18, 9:12 PM CDT | TSTM WND DMG | 2 N Paris, TN | *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR. |
| Oct 18, 9:12 PM CDT | TSTM WND DMG | 2 N Paris, TN | *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR. |
| Oct 18, 9:12 PM CDT | TSTM WND DMG | 2 N Paris, TN | *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 8:00 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 190138 SVRBNA TNC005-083-085-161-190230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 834 PM CDT MON OCT 18 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CAMDEN HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ERIN HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 930 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS 25 MILES WEST OF BIG SANDY. THE CLUSTER OF SEVERE STORMS WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG SANDY BY 850 PM CDT DOVER BY 910 PM CDT TENNESSEE RIDGE BY 915 PM CDT ERIN BY 920 PM CDT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE WARNING. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3679 8830 3595 8835 3591 8772 3671 8762 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 7:45 PM CDT, 53 minutes earlier.
Area forecast discussion, Oct 18, 7:45 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT MON OCT 18 2004 .DISCUSSION... UPCOMING TORNADO WATCH EAST OF BOX 858...TO INCLUDE METRO NASHVILLE. SUPERCELLS IN WEST TENNESSEE AT THIS TIME...AND TAKING A LOOK AT THE 00Z KOHX RAOB...WIND PROFILE STRONGLY SUPPORTS EXTENSION OF WATCH TILL 04Z. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON OCT 18 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY THROUGH TUESDAY. 07
In the hours before
Local storm report, Oct 18, 6:41 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 2 SE MINOR HILL 35.02N 87.15W
10/18/2004 GILES TN TRAINED SPOTTER
SPOTTER REPORTS VIA HAM RADIO POSSIBLE TORNADO TOUCHDOWN
ALONG HWY 11 NEAR MINOR HILL COMMUNITY. REPORT RECEIVED
AT 1829 CDT.
&&
WEKLocal storm report, Oct 18, 7:16 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 15 S LAWRENCEBURG 35.03N 87.34W
10/18/2004 F1 LAWRENCE TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO DAMAGE ON HWY 227 SOUTH
OF LAWRENCEBURG. DAMAGE RATED F1.
0650 PM TSTM WND DMG 13 SW PULASKI 35.06N 87.20W
10/18/2004 GILES TN TRAINED SPOTTER
ROOF BLOWN OFF HOUSE ON LEXINGTON HWY SW OF MINOR HILL.
&&
JLMLocal storm report, Oct 18, 7:16 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME ON TORNADO
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 15 S LAWRENCEBURG 35.03N 87.34W
10/18/2004 F1 LAWRENCE TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO DAMAGE ON HWY 227 SOUTH
OF LAWRENCEBURG. DAMAGE RATED F1.
0650 PM TSTM WND DMG 13 SW PULASKI 35.06N 87.20W
10/18/2004 GILES TN TRAINED SPOTTER
ROOF BLOWN OFF HOUSE ON LEXINGTON HWY SW OF MINOR HILL.
&&
JLMSpecial weather statement, Oct 18, 8:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 829 PM CDT MON OCT 18 2004 TNZ005-006-022>025-190200- BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 829 PM CDT MON OCT 18 2004 DOPPLER WEATHER RADAR INDICATES SEVERE THUNDERSTORMS 25 MILES WEST OF THE BIG SANDY AREA MOVING EAST AT 30 MPH. NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS HAS ISSUED TORNADO WARNINGS FOR PARTS OF NORTHEAST WEST TENNESSEE...INCLUDING HENRY COUNTY. THIS SAME STORM CLUSTER WILL MOVE EAST INTO THE BENTON COUNTY AND STEWARD COUNTY AREA AROUND 9 PM. IF YOU LIVE IN THE BENTON OR STEWART COUNTY AREA STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS SHOULD THEY BE ISSUED FOR YOUR AREA. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 23 min |
| Oct 18, 8:30 PM CDT | Tornado Warning | OHX | Perry, Wayne | 30 min |
| Oct 18, 8:57 PM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 63 min |
| Oct 18, 9:00 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 30 min |
| Oct 18, 9:30 PM CDT | Tornado Warning | OHX | Lewis, Maury | 45 min |
| Oct 18, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 55 min |
| Oct 18, 9:55 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 65 min |
| Oct 18, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Oct 18, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 23 min |
| Oct 18, 10:27 PM CDT | Tornado Warning | OHX | Dickson | 48 min |
| Oct 18, 10:40 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery | 2 hr |
| Oct 18, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 48 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Oct 18, 11:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 55 min |
| Oct 18, 11:25 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson | 3 hr |
| Oct 18, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 60 min |
| Oct 19, 12:09 AM CDT | Flash Flood Warning | OHX | Hickman | 2 hr |
| Oct 19, 12:12 AM CDT | Tornado Warning | OHX | Dickson, Hickman, Williamson | 33 min |
| Oct 19, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 56 min |
| Oct 19, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 31 min |
| Oct 19, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 58 min |
| Oct 19, 12:38 AM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 22 min |
| Oct 19, 12:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 50 min |
| Oct 19, 12:41 AM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Oct 19, 1:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more | 29 min |
| Oct 19, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Oct 19, 1:38 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 22 min |
| Oct 19, 1:48 AM CDT | Tornado Warning | OHX | Maury | 27 min |
| Oct 19, 1:54 AM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Oct 19, 2:01 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
| Oct 19, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 38 min |
| Oct 19, 2:17 AM CDT | Tornado Warning | OHX | Marshall, Maury | 28 min |
| Oct 19, 2:21 AM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Oct 19, 2:40 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Oct 19, 2:50 AM CDT | Flash Flood Warning | OHX | Williamson | 115 min |
| Oct 19, 2:51 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| Oct 19, 2:56 AM CDT | Tornado Warning | OHX | Coffee, Wayne | 34 min |
| Oct 19, 3:08 AM CDT | Flash Flood Warning | OHX | Hickman, Perry | 2 hr |
| Oct 19, 3:28 AM CDT | Tornado Warning | OHX | Giles | 32 min |
| Oct 19, 3:52 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 4:12 AM CDT | Flash Flood Warning | OHX | Grundy | 2 hr |
| Oct 19, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 19, 4:54 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Oct 19, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Oct 19, 5:45 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 2 hr |
| Oct 19, 6:00 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 6:31 AM CDT | Flash Flood Warning | OHX | Grundy | 119 min |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 1 more | 3 hr |
| Oct 19, 11:40 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.